MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85450
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent would not advance through the sheath.No harm to the patient.
 
Additional Manufacturer Narrative
Engineering analysis: the returned device was inspected to determine the cause of the complaint.The complaint details indicate that the stent was unable to pass through the valve of the terumo destination 6 fr introducer sheath.Upon inspection of the returned device the stent was properly positioned between the radio opaque marker bands (ro markers) and was not loose on the balloon.The crimped stent diameter was measured and was 2.1mm.This diameter is indicative of a properly crimped stent and matches the quality inspection data attached to this investigation.To determine the functionality of the returned device the delivery system was prepped and the stent deployed to 8atm and then 12atm.Nominal deployment pressure as specified on the product label is 8atm and the rated burst pressure is 12atm.The stent deployed properly.The device is fully functional.The introducer sheath used in this case was not returned.During the final lot qualification, data shows that all test samples were able to pass through the 6fr introducer sheath without issue.The product in question has also been subjected to simulated use in a tortuous iliac artery model whereas the stent delivery system is advanced contra laterally over the iliac arch through a 6fr 55cm long cook check flow performer introducer sheath.The stent is then deployed at nominal pressure as specified on the product label and the balloon deflated and withdrawn back through the introducer sheath.This testing was conducted numerous times while being submerged in a heated water bath at 37°c (body temperature) during design verification testing of the product.None of the samples tested had an issue regarding while passing through the introducer sheath.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs result: all 59 quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing related to the stent.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the device and or lot of stent delivery systems in question.Clinical evaluation: an introducer sheath is provided with a dilator in place that prevents the sheath from collapsing during insertion.The dilator also serves to loosen up the hemostatic valve of the sheath so that devices can advance without resistance.If the hemostatic valve is too tight devices may not advance easily resulting in additional time spent to locate and prepare a second device that is a more compatible size.This would represent an increase in procedure time increasing the patient's procedural risk.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5688902
Report Number1219977-2016-00099
Device Sequence Number88093
Product Code JCT
UDI-Device Identifier00650862854503
UDI-Public00650862854503
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/18/2018
Device Model Number85450
Device Catalogue Number85450
Device Lot Number229642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2016
Supplement Report FDA Received Date06/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;